MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; DRUG DELIVERY PUMP

CODMAN & SHURTLEFF CODMAN 3000; DRUG DELIVERY PUMP
Model Number AP03000H
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Catheter occlusion is a known potential complication as listed on the device labeling.It typically occurs when there is an interruption of flow from the pump due to lack of infusate (either from miscalculation of the refill volume or from intentionally skipping/stopping refills).The date of the event is unknown.The patient's family member did not provide the drug regimen, refill intervals, bolus pathway interventions, and other therapies/treatments, so it is unknown at the time of this report as to lead up to events prior to the catheter occlusion.The patient weight and exact age are unknown.If further information is provided, it will be filed in a supplemental report.
 
Event or Problem Description
Patient family member called clinical call line stating that patient's hepatic artery infusion pump, implanted (b)(6) 2017, can no longer be used.The patient's catheter has "embolized" according to the patient's family member.As stated by the family member, the refilling physician said the embolism was caused by the patient's radiation treatments, and that the pump may no longer be utilized for therapy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the communications between the reporter and the clinical specialist was conducted pertaining to the description of the adverse event.Reporter stated that hepatic artery, not the pump catheter, had embolized due to radiation.The detailed timeline on patient therapy and notes as provided from reporter: date of radiation to the liver, started (b)(6) 2021 for 5 days, spleen embolism was detected (b)(6) 2021, mitomycin was delivered via the bolus pathway (b)(6) 2021.Medication was delivered successfully; however, 'there was significant spasm of the proper hepatic artery that responded to nitroglycerin administration,' interval thrombosis of the common hepatic artery noted (b)(6) 2021.Reporter stated patient's physician stated that pump cannot be used for hepatic artery infusion due to hepatic artery embolism.A review of the device history record was conducted.There was one nonconfrmance pertaining to the sterilization cycle, in which sterilization parameters were not initially met.The product was re-sterilized using approved rework procedures and passed all specifications.Based on the clarified information, no device malfunction or product problem is detected.The cause of the adverse event appears to be related to the affect of radiation on the hepatic artery independent of the pump function.The radiation therapy is independent of hepatic artery infusion treatment.

Brand Name
CODMAN 3000
Common Device Name
DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11758308
Report Number3015537318-2021-00005
Device Sequence Number3438541
Product Code LKK
UDI-Device Identifier10886704043591
UDI-Public10886704043591
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberAP03000H
Device Catalogue NumberAP03000H
Device Lot NumberC91670
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MITOMYCIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR